Alert archive / Idaho / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 25, 2010, 12:48 PM PDT for 5 counties in Idaho. It took effect at Aug 26, 2010, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2010, 12:48 PM PDT (19:48 UTC)
- In effect from
- Aug 26, 2010, 1:00 PM PDT
- Expired
- Aug 26, 2010, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2450 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WWUS86 KOTX 251948 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1248 PM PDT WED AUG 25 2010 A STRONG LATE SUMMER COLD FRONT WILL QUICKLY MOVE THROUGH WASHINGTON AND IDAHO ON THURSDAY. BY THURSDAY AFTERNOON...GUSTY WEST WINDS WILL DEVELOP. WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL HEIGHTEN THE POTENTIAL FOR RAPID FIRE GROWTH. RELATIVE HUMIDITY LEVELS MAY NOT QUITE MEET RED FLAG CRITERIA ALONG THE EAST SLOPES OF THE CASCADES...BUT WINDS WILL WELL EXCEED CRITICAL THRESHOLDS FOR RAPID FIRE GROWTH...ESPECIALLY IN DRY FINE FUELS LIKE GRASSES AND BRUSH. IDZ101-WAZ673-676-677-684-686-687-260800- /O.UPG.KOTX.FW.A.0003.100826T1800Z-100827T0600Z/ /O.NEW.KOTX.FW.W.0005.100826T2000Z-100827T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 1248 PM PDT WED AUG 25 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT THURSDAY FOR WINDS AND LOW HUMIDITY FOR FIRE ZONES 101...673...676...677... 684...686 AND 687... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 101 . IN WASHINGTON... FIRE ZONES 673...676...677...684...686 AND 687 . * WIND: THURSDAY AFTERNOON AND THURSDAY EVENING WEST WINDS OF15 TO 25 MPH ARE EXPECTED WITH GUSTS APPROACHING 35 MPH. IN THE KITTITAS VALLEY...WIND SPEEDS OF 30 TO 35 MPH ARE POSSIBLE WITH GUSTS APPROACHING 45 MPH. THE WINDS WILL BEGIN TO TAPER OFF DURING THE OVERNIGHT HOURS. * HUMIDITY:RELATIVE HUMIDITY LEVELS WILL LIKELY DROP INTO THE 15 TO 20 PERCENT RANGE OVER MOST VALLEY LOCATIONS IN THE INLAND NORTHWEST DURING THE AFTERNOON HOURS. IN THE MOUNTAINS... RELATIVE HUMIDITY VALUES WILL RANGE FROM 20 TO 25 PERCENT. * IMPACTS:VERY DRY FUELS LEVELS AT ELEVATIONS BELOW 4500 FEET IN EASTERN WASHINGTON AND 3500 FEET IN NORTH IDAHO...COMBINED WITH THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES COULD CONTRIBUTE TO RAPID FIRE GROWTH ACROSS THE REGION. POOR VISIBILITIES DUE TO BLOWING DUST MAY ALSO COMPLICATE FIRE CREW MOBILIZATION IN THE COLUMBIA BASIN...PALOUSE...AND WEST PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SPOKANE
4 follow-up statements
130 WWUS86 KOTX 260401 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 901 PM PDT WED AUG 25 2010 IDZ101-WAZ673-676-677-684-686-687-261615- /O.CON.KOTX.FW.W.0005.100826T2000Z-100827T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 901 PM PDT WED AUG 25 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT THURSDAY FOR WINDS AND LOW HUMIDITY FOR FIRE ZONES 101...673... 676...677... 684...686 AND 687... * AFFECTED AREA: IN IDAHO...FIRE ZONE 101 . IN WASHINGTON... FIRE ZONES 673...676...677...684...686 AND 687 . * WIND: THURSDAY AFTERNOON AND THURSDAY EVENING WEST WINDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS APPROACHING 40 MPH. IN THE KITTITAS VALLEY...WIND SPEEDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS APPROACHING 45 MPH. THE WINDS WILL BEGIN TO TAPER OFF DURING THE OVERNIGHT HOURS. * HUMIDITY:RELATIVE HUMIDITY LEVELS WILL LIKELY DROP TO 12 TO 20 PERCENT RANGE OVER MOST VALLEY LOCATIONS IN THE INLAND NORTHWEST DURING THE AFTERNOON HOURS. IN THE MOUNTAINS... RELATIVE HUMIDITY VALUES WILL RANGE FROM 17 TO 25 PERCENT. * IMPACTS:VERY DRY FUELS LEVELS AT ELEVATIONS BELOW 4500 FEET IN EASTERN WASHINGTON AND 3500 FEET IN NORTH IDAHO...COMBINED WITH THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES COULD CONTRIBUTE TO RAPID FIRE GROWTH ACROSS THE REGION. POOR VISIBILITIES DUE TO BLOWING DUST MAY ALSO COMPLICATE FIRE CREW MOBILIZATION IN THE COLUMBIA BASIN...PALOUSE...AND WEST PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SPOKANE
976 WWUS86 KOTX 261325 AAA RFWOTX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 625 AM PDT THU AUG 26 2010 IDZ101-WAZ673-676-677-684-686-687-270130- /O.CON.KOTX.FW.W.0005.100826T2000Z-100827T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 625 AM PDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE ZONES 101...673... 676...677... 684...686 AND 687... * AFFECTED AREA: IN IDAHO...FIRE ZONE 101 . IN WASHINGTON... FIRE ZONES 673...676...677...684...686 AND 687 . * WIND: THIS AFTERNOON AND EVENING WEST WINDS OF 20 TO 25 MPH ARE EXPECTED WITH GUSTS APPROACHING 45 MPH. IN THE KITTITAS VALLEY...WIND SPEEDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS APPROACHING 50 MPH. THE WINDS WILL BEGIN TO TAPER OFF DURING THE OVERNIGHT HOURS. * HUMIDITY: RELATIVE HUMIDITY LEVELS WILL LIKELY DROP TO 12 TO 20 PERCENT RANGE OVER MOST VALLEY LOCATIONS IN THE INLAND NORTHWEST DURING THE AFTERNOON HOURS. IN THE MOUNTAINS... RELATIVE HUMIDITY VALUES WILL RANGE FROM 17 TO 25 PERCENT. * IMPACTS: VERY DRY FUEL LEVELS AT ELEVATIONS BELOW 4500 FEET IN EASTERN WASHINGTON AND 3500 FEET IN NORTH IDAHO...COMBINED WITH THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES COULD CONTRIBUTE TO RAPID FIRE GROWTH ACROSS THE REGION. POOR VISIBILITIES DUE TO BLOWING DUST MAY ALSO COMPLICATE FIRE CREW MOBILIZATION IN THE COLUMBIA BASIN...PALOUSE...AND WEST PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SPOKANE
736 WWUS86 KOTX 262205 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 305 PM PDT THU AUG 26 2010 IDZ101-WAZ673-676-677-684-686-687-270400- /O.CON.KOTX.FW.W.0005.000000T0000Z-100827T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 305 PM PDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE ZONES 101...673... 676... 677... 684...686 AND 687... * AFFECTED AREA: IN IDAHO...FIRE ZONE 101 . IN WASHINGTON... FIRE ZONES 673...676...677...684...686 AND 687 . * WIND: THE REMAINDER OF THE AFTERNOON AND EVENING SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS APPROACHING 35 TO 45 MPH. IN THE KITTITAS VALLEY...WIND SPEEDS OF 25 TO 30 MPH ARE LIKELY WITH GUSTS APPROACHING 50 MPH. THE WINDS WILL BEGIN TO TAPER OFF DURING THE OVERNIGHT HOURS. * HUMIDITY: RELATIVE HUMIDITY LEVELS WILL LIKELY DROP TO 15 TO 30 PERCENT RANGE OVER MOST VALLEY LOCATIONS AND IN THE NORTHERN MOUNTAINS. * IMPACTS: VERY DRY FUEL LEVELS AT ELEVATIONS BELOW 4500 FEET IN EASTERN WASHINGTON AND 3500 FEET IN NORTH IDAHO...COMBINED WITH THE GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL HAVE THE POTENTIAL FOR RAPID FIRE GROWTH ACROSS THE REGION. POOR VISIBILITIES DUE TO BLOWING DUST MAY ALSO COMPLICATE FIRE CREW MOBILIZATION IN THE COLUMBIA BASIN...WATERVILLE PLATEAU...PALOUSE...AND WEST PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SPOKANE
721 WWUS86 KOTX 270355 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 855 PM PDT THU AUG 26 2010 IDZ101-WAZ673-676-677-684-686-687-270500- /O.EXP.KOTX.FW.W.0005.000000T0000Z-100827T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 855 PM PDT THU AUG 26 2010 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE ZONES 101...673...676...677... 684...686 AND 687... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE TONIGHT ALONG WITH INCREASING RELATIVE HUMIDITY. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. $$ HTTP://WEATHER.GOV/SPOKANE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 25, 10:30 AM PDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 25, 10:30 AM PDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1030 AM PDT WED AUG 25 2010
.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL BRING ONE DAY OF DRY AND HOT LATE SUMMER
CONDITIONS TODAY BEFORE A STRONG COLD FRONT SWEEPS THROUGH THE
REGION ON THURSDAY. THIS FRONT WILL BRING LITTLE
PRECIPITATION...BUT WINDY CONDITIONS WILL DEVELOP AND PRODUCE
BLOWING DUST. MUCH COOLER EARLY AUTUMN-LIKE CONDITIONS WILL ARRIVE
ON FRIDAY. TEMPERATURES WILL REMAIN COOLER THAN AVERAGE WITH
OCCASIONAL MOUNTAIN SHOWERS THROUGH EARLY NEXT WEEK.
&&
.DISCUSSION...
TODAY AND TONIGHT...THE UPPER LEVEL RIDGE AXIS DIRECTLY OVER ERN
WA TUES AFTERNOON WILL TRANSLATE E INTO N ID AND WRN MT LATER
TODAY AND TONIGHT AS THE DRY COLDFNT CURRENTLY ALONG THE SRN BC
COAST REACHES WRN WA THURS MORNING. THE LOW-LEVEL THERMAL RIDGE IN
ADVANCE OF THE FRONT WILL EXPAND N INTO ERN WA TODAY ON
STRENGTHENING SOUTHERLY FLOW AND PRODUCE WARMING OF 5-7C OVER WHAT
WE SAW TUES AT 850 MB. TODAY WILL BE THE HOTTEST DAY OF THE
WEEK...WITH HI TEMPS THIS AFTERNOON BETWEEN 5F AND 10F WARMER THAN
TUES READINGS. OUR FIRE WEATHER CONCERNS HAVE NOT CHANGED...AND
INCLUDE HOT AND UNSTABLE CONDITIONS TODAY FOLLOWED BY VERY WINDY
WEATHER AND LOW HUMIDITY THURS. BZ
THURSDAY THROUGH SATURDAY...THE FORECAST FOR THIS PORTION OF THE
WEEK CONTINUES TO FOCUS ON THE MAINLY DRY FRONTAL PASSAGE ON
THURSDAY AFTERNOON AND EVENING. MODEL TIMING FOR THE PASSAGE
CLUSTERS THE GFS AND ECMWF TIGHTLY...WITH THE NAM LAGGING JUST A
BIT. GIVEN THE MINUSCULE LAG AS WELL AS A WARM SREF...THE FORECAST
FEATURES A COMPROMISE OF THE GFS AND NAM SOLUTIONS...WITH THE NAM
FAVORED FOR SMALLER SCALE AND TERRAIN-BASED FEATURES OF THE
FORECAST.
BY THURSDAY AFTERNOON...THE MAIN 500 MB VORT BEGINS TO TRACK OVER
THE CASCADES...WITH THE ENTIRE AREA ALREADY FIRMLY ENTRENCHED IN
THE RIGHT ENTRANCE REGION OF A SOMEWHAT ANTI-CYCLONICALLY CURVED
YET. DIFFERENTIAL PVA AND UPPER DIVERGENCE FOCUS LIFT ALONG THE
FRONTAL SYSTEM...HOWEVER MOISTURE PROFILES ARE EXCEEDINGLY LEAN.
IN ADDITION...THE MODELS HAVE SLOWED DOWN AND DEAMPLIFIED THE
MAGNITUDE OF THE MID-LEVEL COLD POOL IN ASSOCIATION WITH THIS
SYSTEM. BECAUSE OF THIS...500 MB TEMPERATURES STAY IN THE TEENS
ALL WEEK. WITH THE LACK OF MOISTURE AND INSTABILITY...EVEN THOUGH
THERE IS AMPLE SYNOPTIC ASCENT...THE FORECAST TRIMMED BACK POPS
OUTSIDE OF THE CANADIAN BORDER REGIONS. HOWEVER...WHEN LOOKING AT
MOISTURE PROFILES ON SOUNDINGS...THE SCREAMING MESSAGE IS THE
MOMENTUM CONTAINED IN THE COLUMN THURSDAY AFTERNOON AND EVENING.
SOUNDING FROM BOTH THE GFS AND NAM INDICATE ROUGHLY 35 KTS AT THE
TOP OF THE MIXED LAYER...WITH AS MUCH AS 50 OR 60 KTS AROUND 7000
FEET. BECAUSE OF THIS...GUSTS BY THURSDAY EVENING WILL BE RUNNING
UP TOWARD 40 MPH IN THE BASIN...SPOKANE/CDA AREA...AND
PALOUSE...WITH EXPOSED RIDGE TOPS IN NORTH IDAHO RUNNING
SIGNIFICANTLY HIGHER THAN THAT. ELSEWHERE...THE THERMAL PROFILE
NEVER INVERTS ALL NIGHT LONG AT WENATCHEE...AND WITH A DEEPENING
MARINE LAYER WEST OF THE CASCADES SPILLING OVER THE CASCADES...THE
NAM INDICATES IN EXCESS OF 40 KTS AT THE TOP OF THE SHALLOW
OVERNIGHT MIXED LAYER. WHILE THE GFS CANNOT RESOLVE THE WENATCHEE
VALLEY...IT IS INTERESTING THAT IT TOO HAS A RELATIVE WIND MAX AT
ABOUT 2000 FEET AGL...SO WIND GUSTS WERE KEPT ON THE WATERVILLE
PLATEAU ALL NIGHT LONG JUST ABOVE THE TOWN OF WENATCHEE.
AS THE FRONT PUSHES EASTWARD...THE A SECONDARY MID-LEVEL SYSTEM
SEEMS TO TAKE ITS GRAND OLD TIME GETTING TO THE AREA.
HOWEVER...THE INITIAL SHOT COOLS THE COLUMN ROUGHLY 10C...MEANING
HIGHS SHOULD FALL OFF AROUND 15-20F FOR MANY AREAS. THE SECONDARY
MID-LEVEL SYSTEM GRADUALLY LOOKS TO DIG SOUTHWARD ALONG OR WEST OF
THE CASCADES NEXT WEEKEND. AS A RESULT...NORTHWARD MOISTURE
TRANSPORT TO ITS EAST...AS WELL AS MID-LEVEL COOLING SHOULD HELP
FOR SHOWER DEVELOPMENT JUST ABOUT ANYWHERE...BUT PARTICULARLY IN
THE MOUNTAINS. TEMPERATURES WILL REMAIN WELL BELOW NORMAL
THROUGHOUT THE WEEKEND.
BEYOND SATURDAY...TROUGHING LOOKS TO CONTINUE TO BE THE MAIN
PLAYER IN THE LARGE SCALE PATTERN. AS A RESULT...UNSETTLED
CONDITIONS WITH TEMPERATURES REMAINING BELOW NORMAL THROUGH THE
NEXT WORK WEEK SEEM LIKELY. /FRIES
&&
.AVIATION...
VFR CONDITIONS FOR THE NEXT 18 HRS OR SO. COLD FRONT MOVING IN
THURSDAY MORNING ACROSS THE CASCADES FOR INCREASED WESTERLY WIND.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 91 60 85 49 67 46 / 0 0 10 10 10 10
COEUR D'ALENE 90 59 86 48 66 43 / 0 0 10 10 10 10
PULLMAN 93 55 85 47 66 42 / 0 0 10 10 10 10
LEWISTON 101 63 94 54 74 51 / 0 0 0 0 10 10
COLVILLE 98 56 88 44 70 41 / 0 0 20 10 20 20
SANDPOINT 87 54 88 45 66 40 / 0 0 10 10 20 20
KELLOGG 88 60 88 46 63 42 / 0 0 10 10 20 20
MOSES LAKE 93 59 85 51 74 47 / 0 0 0 0 10 10
WENATCHEE 92 64 83 50 73 51 / 0 0 0 0 10 10
OMAK 93 56 85 47 73 45 / 0 0 10 10 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101).
WA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE
677)...EAST WASHINGTON NORTHEAST (ZONE 686)...EAST
WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...EAST
WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)...EAST WASHINGTON
OKANOGAN/METHOW VALLEYS (ZONE 684)...EAST WASHINGTON SOUTH
CENTRAL CASCADE VALLEYS (ZONE 676).
&&Hazardous weather outlook, Aug 25, 5:54 AM PDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 554 AM PDT WED AUG 25 2010 IDZ001>004-026-027-WAZ031>038-041>044-261300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 554 AM PDT WED AUG 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL CROSS THE AREA LATE IN THE DAY THURSDAY. AS THE FRONT PASSES...WIND GUSTS UP TO 35 MPH MAY BE POSSIBLE. IN ASSOCIATION WITH THE WIND...BLOWING DUST MAY ALSO BECOME AN ISSUE OVER THE COLUMBIA BASIN. THERE IS THE POTENTIAL THAT ADVISORIES FOR WIND OR BLOWING DUST MAY BE ISSUED FOR THIS EVENT THURSDAY AFTERNOON OR EVENING. IN ADDITION...THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON. THERE IS THE POTENTIAL THAT A RED FLAG WARNING WILL BE REQUIRED FOR THIS POSSIBLE DANGEROUS COMBINATION. BY SATURDAY MORNING...MUCH COOLER AIR WILL BRING BELOW NORMAL DAYTIME AND NIGHTTIME TEMPERATURES. IN THE NORTH CASCADES OF WASHINGTON...SNOW LEVELS WILL FALL TO AROUND 6500 FEET BUT LITTLE SNOW ACCUMULATION IS EXPECTED. OUTDOOR ENTHUSIASTS SHOULD PREPARE FOR COLD WEATHER IN THE MOUNTAINS THIS WEEKEND. NEAR FREEZING MORNING TEMPERATURES MAY BE EXPERIENCED SATURDAY AND SUNDAY MORNINGS IN TYPICALLY COOLER NORTHERN VALLEY LOCATIONS SUCH AS DEER PARK...PRIEST RIVER AND REPUBLIC. FOR A DEPICTION OF CURRENT WATCHES AND AFFECTED AREAS PLEASE VISIT HTTP://WEATHER.GOV/SPOKANE ON THE INTERNET.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:52 PM PDT | Blowing Dust Advisory | OTX | Adams, Asotin, Douglas, Garfield, Grant, Lincoln and 3 more | 30 hr |
Nearby
Red Flag Warnings in Idaho, 2010Red Flag Warnings in Washington, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.